Pennsylvania, 2007Lightning Strike in Pennsylvania, July 10, 2007
July 10, 2007 · NWS PHI · 1 event in 1 county or zone
A weak upper air disturbance combined with an unseasonably hot and humid air mass to trigger pulse type thunderstorms during the afternoon of the 10th in eastern Pennsylvania. In addition to being prolific cloud-to-ground lightning producers, a few thunderstorms also became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper air disturbance combined with an unseasonably hot and humid air mass to trigger pulse type thunderstorms during the afternoon of the 10th in eastern Pennsylvania. In addition to being prolific cloud-to-ground lightning producers, a few thunderstorms also became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 10, 3:30 PM EST, 1 hour earlier.
Area forecast discussion, Jul 10, 3:30 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EDT TUE JUL 10 2007
.SYNOPSIS...
A VERY WARM AND HUMID AIR MASS WILL REMAIN OVER OUR REGION DURING
TONIGHT AND WEDNESDAY. A COLD FRONT EXTENDED FROM THE WESTERN GREAT
LAKES TO THE CENTRAL PLAINS THIS AFTERNOON. THE FRONT WILL MOVE TO
THE EAST AND IT SHOULD REACH OUR REGION ON WEDNESDAY NIGHT.
SOMEWHAT COOLER AND LESS HUMID AIR WILL BUILD IN FROM THE WEST
BEHIND THE FRONT FOR THURSDAY AND THURSDAY NIGHT. ANOTHER COLD
FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE LATE ON FRIDAY WITH
WEAK HIGH PRESSURE EXPECTED TO FOLLOW FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TODAYS CONVECTIVE TEMPS OF 93 TO 95 IN OUR REGION WERE REACHED
SHORTLY AFTER NOONTIME. SHOWERS AND TSTMS BEGAN TO DEVELOP RAPIDLY
IN THE HOT HUMID AIR MASS. SOME OF THE TSTMS WERE ACCOMPANIED BY
HEAVY RAIN, DAMAGING LIGHTNING, GUSTY WINDS AND HAIL. BY 4:30 PM,
CONDITIONS OVER NEW JERSEY HAD BECOME A LITTLE MORE STABLE AS A
RESULT OF A SURFACE FLOW OFF THE OCEAN. MEANWHILE, STRONG TSTMS
CONTINUED FROM THE DELMARVA UP INTO EASTERN PENNSYLVANIA.
THE SCATTERED SHOWERS AND TSTMS WILL CONTINUE INTO THE EARLY EVENING
AND THEY SHOULD BEGIN TO WEAKEN WITH THE LOSE OF DAYTIME HEATING.
WEVE KEPT SLIGHT CHANCE POPS FOR ANY LINGERING ACTIVITY INTO THE
OVERNIGHT HOURS.
MEANWHILE, A FOG BANK WAS WORKING ITS WAY UP THE COASTS OF DELAWARE
AND NEW JERSEY. VSBY VALUES WERE GREATLY REDUCED ALONG THE BEACHES
AND OVER THE ADJACENT OCEAN WATERS. WITH THE HIGH DEW POINT TEMP
AIR CONTINUING TO BUILD UP FROM THE SOUTH, FOG MAY REMAIN AN ISSUE
INTO THE OVERNIGHT HOURS.
THE CONVECTION IN THE AREA HAS ACTED TO COOL TEMPS, AND THE
EXCESSIVE HEAT WARNING AND HEAT ADVISORY WILL BE ALLOWED TO EXPIRE
AT 6:00 PM.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WHILE IT WILL REMAIN HUMID ON WEDNESDAY, TEMPS WILL BE ABOUT 5
DEGREES LOWER THAN THOSE OF TODAY. AS A RESULT, THERE SHOULD BE NO
NEED FOR ANY ADDITIONAL EXCESSIVE HEAT WARNINGS OR HEAT ADVISORIES.
WELL CONTINUE TO MENTION SHOWERS AND TSTMS FROM WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT, OUT AHEAD OF THE APPROACHING COLD FRONT. THE
STORM PREDICTION CENTER CONTINUES TO KEEP EASTERN PENNSYLVANIA AND
MOST OF NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND IN ITS SLIGHT
RISK AREA FOR SEVERE WEATHER FOR WEDNESDAY INTO WEDNESDAY NIGHT.
THE GUIDANCE IS BEING A LITTLE MORE AGGRESSIVE WITH THE COLD FRONT
AS IT PASSES THROUGH OUR REGION LATE ON WEDNESDAY NIGHT. EARLIER
MODEL RUNS SUGGESTED THAT IT WOULD DECELERATE. HOWEVER, IT NOW
LOOKS AS THOUGH IT WILL PUSH ENTIRELY THROUGH OUR REGION, ALLOWING
FOR A MOSTLY SUNNY DAY FOR THURSDAY AND A MOSTLY CLEAR SKY FOR
THURSDAY NIGHT.
ANOTHER MID LEVEL SHORT WAVE AND ASSOCIATED SURFACE COLD FRONT ARE
FORECAST TO ROTATE DOWN THROUGH OUR REGION LATE ON FRIDAY. WEVE
INTRODUCED CHANCE POPS FOR THAT TIME PERIOD.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A RIDGE IN THE WEST AND TROUGH IN THE EAST PATTERN WILL DEVELOP AND
HOLD THROUGH THE WEEKEND. THE PATTERN IS ANTICIPATED TO BECOME A
LITTLE LESS AMPLIFIED AS WE GO INTO THE BEGINNING OF THE NEW WEEK.
FRIDAYS COLD FRONT IS FORECAST TO MOVE TO THE EAST AND SOUTH OF OUR
REGION ON FRIDAY NIGHT. WEAK HIGH PRESSURE SHOULD FOLLOW FOR THE
WEEKEND BEFORE ANOTHER FRONT APPROACHES LATE ON SUNDAY. THE NEXT
COLD FRONT IS FORECAST TO ARRIVE ON SUNDAY NIGHT BEFORE STALLING
OVER THE REGION DURING THE EARLY PART OF THE NEW WEEK.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE VERY UNSTABLE ENVIRONMENT HAS COMBINED WITH HIGH MOISTURE AND
SOME LIFTING, INITIALLY FROM WHAT APPEARS TO BE SEA AND BAY BREEZE
BOUNDARIES, TO CREATE AREAS OF CONVECTION OVER SOUTHERN DELAWARE AND
CENTRAL NEW JERSEY. MODEL GUIDANCE DOES SHOW THE APPROACH OF A
SHORT WAVE ALOFT, AND THIS MAY HELP TO SPREAD CONVECTION FROM THE
NORTHERN VIRGINIA AREA INTO OURS LATE THIS AFTERNOON AND EVENING.
THE TAFS WILL REFLECT THIS BY A THUNDERSTORM VICINITY REMARK.
VISIBILITIES MAY IMPROVE SOMEWHAT EARLY TONIGHT IF RAIN CAN FLUSH
THE ATMOSPHERE A BIT, BUT THEY SHOULD DROP TOWARD AND AFTER MIDNIGHT
TO MARGINAL VFR VALUES, AND LOCALLY IFR VALUES, IF PRECIPITATION
WANES. PRESENTLY, IFR OR EVEN MARGINAL VFR CEILINGS ARE NOT
FORECAST OVERNIGHT, BUT LATER FORECASTERS MAY WANT TO WATCH OUT FOR
THIS.
THEN, WITH THE APPROACH OF THE COLD FRONT FOR WEDNESDAY MORNING, WE
WILL AGAIN HAVE A THREAT FOR DEVELOPING THUNDERSTORMS BY MIDDAY,
ALTHOUGH IT MAY NOT BE QUITE AS UNSTABLE IF CONVECTIVE TEMPERATURES
ARE NOT EXCEEDED AS MUCH AS TODAYS WERE. VISIBILITIES ARE LIKELY
TO REMAIN IN THE 4 TO 6 MILE RANGE IN HAZE AS MOISTURE POOLS AHEAD
OF THE FRONT WEDNESDAY MORNING.
&&
.MARINE...
CONDITIONS APPEAR TO REMAIN BELOW SMALL CRAFT ADVISORY STANDARDS
THROUGH THE FORECAST PERIOD. THE APPROACHING COLD FRONT IS A LITTLE
FASTER, FORECAST TO MOVE THROUGH THE COASTAL WATERS LATE WEDNESDAY
NIGHT.
WAVES LOOK LIKE THEY WILL BUILD TO ABOUT 4 FEET IN THE IMMEDIATE
POST-FRONTAL ENVIRONMENT THURSDAY MORNING AND MIDDAY.
OTHERWISE, WE HAVE LOST THE APPEARANCE OF AN ONSHORE FLOW OVER THE
WEEKEND, AS THE SECONDARY FRONT FRIDAY SHEARS NORTHEASTWARD AND THE
WEAK FLOW IS OVERTAKEN BY ANOTHER BERMUDA HIGH-ISH REGIME DURING
SATURDAY.
&&
.TIDES...
ASTRONOMICAL TIDES ARE FAIRLY HIGH AS WE APPROACH NEW MOON ON
SATURDAY. BUT, AS POSITIVE ANOMALIES ARE NOT GOING TO BE VERY HIGH,
IF MUCH AT ALL, NO TIDE PROBLEMS ARE ANTICIPATED AT THIS POINT.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR
PAZ067>071.
NJ...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR NJZ016-021>023.
EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR
NJZ015-017>019.
DE...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR DEZ002-003.
EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR
DEZ001.
MD...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...IOVINOHazardous weather outlook, Jul 10, 12:23 PM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
123 PM EDT TUE JUL 10 2007
NJZ001-007>010-012-013-020-027-PAZ054-055-060>062-111015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
123 PM EDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
MAXIMUM HEAT INDEX VALUES AWAY FROM THE HIGHER ELEVATIONS AND COAST
ARE FORECAST TO REACH THE UPPER 90S TO NEAR 100 DEGREES THIS
AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT WILL PRODUCE LOCALLY HEAVY RAINFALL AND POTENTIALLY GUSTY
WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS PUT THE AREA
IN A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE PERIOD FROM
LATE WEDNESDAY INTO WEDNESDAY NIGHT. DAMAGING WINDS WOULD BE THE
MAIN THREAT, BUT HEAVY DOWNPOURS RESULTING IN LOCALIZED FLOODING
ALSO ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002-MDZ008-012-015-019-020-NJZ016-021-022-111015-
KENT DE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-
ATLANTIC-
123 PM EDT TUE JUL 10 2007
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...EASTERN
MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
MAXIMUM HEAT INDEX VALUES THIS AFTERNOON WILL REACH UP TO 108
DEGREES. ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT WILL PRODUCE LOCALLY HEAVY RAINFALL AND POTENTIALLY GUSTY
WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS PUT THE AREA
IN A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE PERIOD FROM
LATE WEDNESDAY INTO WEDNESDAY NIGHT. DAMAGING WINDS WOULD BE THE
MAIN THREAT, BUT HEAVY DOWNPOURS RESULTING IN LOCALIZED FLOODING
ALSO ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ015-017>019-PAZ067>071-111015-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
123 PM EDT TUE JUL 10 2007
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
THE COMBINATION OF TEMPERATURES AROUND 95 DEGREES AND HIGHER
HUMIDITY LEVELS THIS AFTERNOON WILL PRODUCE MAXIMUM HEAT INDEX
VALUES UP TO 105 DEGREES. ISOLATED TO SCATTERED THUNDERSTORMS
THIS AFTERNOON WILL PRODUCE LOCALLY HEAVY RAINFALL AND POTENTIALLY
GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS PUT THE AREA
IN A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE PERIOD FROM
LATE WEDNESDAY INTO WEDNESDAY NIGHT. DAMAGING WINDS WOULD BE THE
MAIN THREAT, BUT HEAVY DOWNPOURS RESULTING IN LOCALIZED FLOODING
ALSO ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-111015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
123 PM EDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
MAXIMUM HEAT INDEX VALUES ARE FORECAST TO REACH THE MID 90S.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WITH LOCALLY GUSTY WINDS AND HEAVY DOWNPOURS ARE
POSSIBLE WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ003-NJZ023-111015-
INLAND SUSSEX-CAPE MAY-
123 PM EDT TUE JUL 10 2007
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
MAXIMUM HEAT INDEX VALUES WILL REACH UP TO 108 DEGREES THIS
AFTERNOON, MAINLY FOR INLAND LOCALES. ISOLATED THUNDERSTORMS THIS
AFTERNOON AN EARLY THIS EVENING WILL PRODUCE LOCALLY HEAVY
RAINFALL AND POTENTIALLY GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WITH LOCALLY GUSTY WINDS AND HEAVY DOWNPOURS ARE
POSSIBLE WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-111015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
123 PM EDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS PUT THE AREA
IN A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT.
DAMAGING WINDS WOULD BE THE MAIN THREAT. LOCALIZED HEAVY DOWNPOURS
ALSO ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ431-450>455-111015-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
123 PM EDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WITH LOCALIZED GUSTY WINDS AND HEAVY DOWNPOURS ARE
POSSIBLE WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GORSE
In the hours before
Special weather statement, Jul 10, 2:43 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 PM EDT TUE JUL 10 2007
DEZ001-MDZ008-012-102045-
CECIL-KENT-NEW CASTLE-
343 PM EDT TUE JUL 10 2007
...A STRONG THUNDERSTORM WILL AFFECT CECIL...KENT AND NEW CASTLE
COUNTIES...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS DEVELOPING OVER WESTERN NEW CASTLE COUNTY IN
DELAWARE AND ADJACENT PARTS OF CECIL AND QUEEN ANNES COUNTIES IN
MARYLAND. THESE STORMS WILL DRIFT SLOWLY NORTHEAST.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH SMALL
HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.
FORECASTER: AMC
Special weather statement, Jul 10, 2:51 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT TUE JUL 10 2007
NJZ001-007-PAZ054-055-061-062-102045-
CARBON-LEHIGH-MONROE-NORTHAMPTON-SUSSEX-WARREN-
351 PM EDT TUE JUL 10 2007
...A STRONG THUNDERSTORM WILL AFFECT CARBON...LEHIGH...MONROE...
NORTHAMPTON...SUSSEX AND WARREN COUNTIES...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 29 MILES SOUTHEAST OF SCRANTON...MOVING NORTHEAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR BLAIRSTOWN...ALLAMUCHY
AROUND 400 PM...CRANDON LAKES...NEWTON AROUND 430 PM AND LAKE MOHAWK
AROUND 445 PM. OTHER SCATTERED STRONG STORMS WILL BE DEVELOPING OVER
THE SOUTHERN POCONOS AND LEHIGH VALLEY DURING THE REST OF THE
AFTERNOON.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
FORECASTER: AMC
Special weather statement, Jul 10, 3:06 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 PM EDT TUE JUL 10 2007
DEZ004-NJZ014-024>026-102300-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
INCLUDING THE CITIES OF...REHOBOTH BEACH...SANDY HOOK...
OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND
406 PM EDT TUE JUL 10 2007
...AREAS OF DENSE FOG CONTINUES TO AFFECT THE JERSEY SHORE AND
DELAWARE BEACHES...
A SOUTHEAST WIND CONTINUES TO PUSH VERY MOIST AIR INTO THE COASTAL
LOCATIONS OF NEW JERSEY AND DELAWARE. AS A RESULT, AREAS OF DENSE FOG
CONTINUES TO AFFECT THESE AREAS. THE VISIBILITY IS REDUCED TO LESS
THAN ONE HALF OF A MILE, WHICH WILL CONTINUE TO IMPACT BEACH
GOERS.
IF YOU ARE AT THE JERSEY SHORE OR DELAWARE BEACHES, BE AWARE OF THE
LOCALLY DENSE FOG AND FOLLOW INSTRUCTIONS FROM LIFEGUARDS AND OR
LOCAL OFFICIALS.
GORSE
Special weather statement, Jul 10, 3:07 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT TUE JUL 10 2007
MDZ015-102030-
QUEEN ANNES-
407 PM EDT TUE JUL 10 2007
...A STRONG THUNDERSTORM WILL AFFECT QUEEN ANNES COUNTY...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER CAROLINE COUNTY WHICH ARE PRODUCING GUSTY
WINDS WESTWARD OVER PARTS OF QUEEN ANNES COUNTY.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
FORECASTER: AMC
Local storm report, Jul 10, 3:32 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM LIGHTNING 4 ENE GLASSBORO 39.72N 75.04W
07/10/2007 GLOUCESTER NJ COUNTY OFFICIAL
5 HOMES STRUCK BY LIGHTNING IN WASHINGTON TOWNSHIP, AND A
SHED HIT BY LIGHTNING IN FRANKLIN TOWNSHIP WITH SEVERAL
FIRES AS A RESULT. A HOME ON JACQUELINE PLACE HAD ITS
CHIMNEY STRUCK BY LIGHTNING CAUSING SIGNIFICANT DAMAGE.
WIRES WERE ALSO DOWNED BY LIGHTNING CAUSING TRAFFIC LIGHT
OUTAGES, ESPECIALLY ON THE BLUEHORSE PIKE. NUMEROUS BRUSH
FIRES WERE SPARKED BY THE LIGHTNING.
0117 PM TSTM WND DMG 4 SE GLASSBORO 39.66N 75.05W
07/10/2007 GLOUCESTER NJ COUNTY OFFICIAL
TREES KNOCKED DOWN ALONG ROUTE 659 NEAR ROUTE 538 IN
FRANKLIN TOWNSHIP. SOME TREES WERE ALSO DOWNED ALONG BLUE
BELL ROAD AND CORKERY ROAD IN MONROE TOWNSHIP.
0228 PM TSTM WND DMG 9 SSW LEISURETOWNE 39.78N 74.77W
07/10/2007 BURLINGTON NJ TRAINED SPOTTER
TREES AND WIRES KNOCKED DOWN IN SHAMONG TOWNSHIP. ONE
TREE WAS KNOCKED DOWN ONTO A VEHICLE.
0235 PM HAIL HAMMONTON 39.65N 74.77W
07/10/2007 E0.50 INCH ATLANTIC NJ CO-OP OBSERVER
PEA TO MARBLE SIZE HAIL REPORTED IN HAMMONTON.
0235 PM TSTM WND GST HAMMONTON 39.65N 74.77W
07/10/2007 M45.00 MPH ATLANTIC NJ CO-OP OBSERVER
A 45 MPH THUNDERSTORM WIND GUST WAS MEASURED IN
HAMMONTON.
0305 PM LIGHTNING HAMMONTON 39.65N 74.77W
07/10/2007 ATLANTIC NJ CO-OP OBSERVER
LIGHTNING KNOCKED DOWN WIRES IN HAMMONTON.
0318 PM FLOOD HAMMONTON 39.65N 74.77W
07/10/2007 ATLANTIC NJ CO-OP OBSERVER
FLOODING REPORTED ON SOME SECONDARY ROADS AND ROUTE 54 IN
THE HAMMONTON AREA.
0347 PM TSTM WND GST QUEEN ANNE 38.92N 75.95W
07/10/2007 E55.00 MPH TALBOT MD PUBLIC
A 55 MPH THUNDERSTORM WIND GUST WAS REPORTED IN QUEEN
ANNE.
0355 PM HAIL 3 WSW BROOKSIDE 39.65N 75.77W
07/10/2007 E0.25 INCH NEW CASTLE DE TRAINED SPOTTER
HAIL TO PEA SIZE REPORTED IN SOUTHWESTERN NEWARK.
0400 PM HAIL DENTON 38.88N 75.82W
07/10/2007 E0.75 INCH CAROLINE MD TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 1 MILE NORTH OF DENTON.
0410 PM HAIL GREENSBORO 38.98N 75.81W
07/10/2007 E0.75 INCH CAROLINE MD TRAINED SPOTTER
HAIL UP TO THE SIZE OF PENNIES WAS REPORTED IN
GREENSBORO.
&&
GORSESpecial weather statement, Jul 10, 4:04 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
504 PM EDT TUE JUL 10 2007
PAZ069-102130-
BUCKS-
504 PM EDT TUE JUL 10 2007
...A STRONG THUNDERSTORM WILL AFFECT BUCKS COUNTY...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF BETHLEHEM...MOVING
NORTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
FORECASTER: AMC
Lightning, Northampton
- When
- July 10, 4:30 PM EST to 4:50 PM EST
- Where
- Northampton County, Bethlehem to Wilson
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 40.630, -75.380
Lightning strikes across Northampton County caused damage to a few structures. In Bethlehem Township, a house burst into flames after lightning struck a chimney and traveled downward to the gas fireplace. Four fire companies battled the blaze. A firefighter was unhurt after he fell through a ceiling. In Wilson Borough, lightning struck and obliterated a chimney. The debris damaged a minivan parked on Lehigh Street. In Palmer Township, a lightning strike damaged a shed. No serious injuries were reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Virginia, July 10 to 24, 2007$6.6 million · 3 events
- Hail and Damaging Winds in Georgia, July 10, 2007$1.2 million · 52 kt wind · 7 events
- Damaging Winds in Pennsylvania, July 10, 2007$1.0 million · 56 kt wind · 3 events
- Flash Flooding and Flood in Texas, July 10 to 12, 2007$375,000 · 50 kt wind · 16 events
- Lightning Strikes in Delaware, July 10, 2007$500,000 · 2 events
- Flash Flood and Damaging Winds in Illinois, July 10, 2007$350,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Vermont, July 10, 2007$122,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Mississippi, July 10, 2007$125,000 · 1 in hail · 10 events
- Damaging Winds in Michigan, July 10, 2007$76,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in New York, July 10, 2007$84,000 · 1 in hail · 13 events
- Damaging Winds in Michigan, July 10, 2007$135,000 · 70 kt wind · 3 events
- Tornado and Hail in Michigan, July 10, 2007$78,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50790.